Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy Bumps on neck,face and Back.
Nov 18, 2001

Hello, I have been hiv+ since oct 1998 with no illnesses or treatment.This summer July 2001 I developed Itchy bumps on my back,face,neck.It was driving me crazy.If scratched thet get bloody and get scabs and look like welts.Found out my cd4 had dropped to 58 and viral load 250,00. Started taking BactrimDS and Trizivir. The bumps went away for the most part after 3 weeks of treatment. I had a reaction from the Trizivir and got really sick with 104 fever ect... Discontinued therapy for a week and felt much better. Now I'm taking Combivir with sustiva.Have been taking this combination for three weeks and doing ok on them. The problem is the itchy bumps have come back. Especially on my face and neck. Which looks horrible not to mention itchy and sometimes painful red spots. Sometime they are just white hard bumps until I scratch them. I suspect it is folliculitus os seborrheic dermatitis. What can I do to get rid of this problem? I can't even go out of the house with my face covered in red spots and welt like bumps. Can you help? Larry

Response from Dr. Henry

Red itchy bumps can be a real nuisance and challenge. The two conditions you mentioned are common in this setting. It is often worthwhile to seek the help of an HIV knowledgeable dermatologist to sort out the proper diagnosis and treatment approach. The spectrum of treatments spans from use of local corticosteroid creams to anti-fungal agents to UV light treatment. Often flare-ups paradoxically occur when effective treatment starts due to immune recovery events. I would try to see a skin specialist as soon as possible. KH



Previous
Steven Johnson's???
Next
drinking on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement